Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 19, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 1, 2018, 3:40 AM EDT for 8 counties in Tennessee. It took effect at Nov 1, 2018, 5:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 3:40 AM EDT (07:40 UTC)
- In effect from
- Nov 1, 2018, 5:00 AM EDT
- Expired
- Nov 2, 2018, 2:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS74 KMRX 010740 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 340 AM EDT Thu Nov 1 2018 ...Windy Conditions in the Higher Elevations Today... .A fast moving cold front will move across the area today producing strong and gusty southwesterly winds. Southwest winds will increase to 15 to 30 mph with gusts up to 40 mph over the higher elevations and adjacent foothills. The winds will subside this evening into tonight. TNZ018-041-043-045-047-072-074-087-011545- /O.NEW.KMRX.WI.Y.0019.181101T0900Z-181102T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 340 AM EDT Thu Nov 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 2 AM EDT Friday. * WINDS...Southwest 15 to 30 mph with gusts up to 50 mph. * TIMING...Today and tonight. * IMPACTS...These winds may down tree limbs. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially high profile vehicles. Use extra caution when traveling this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
134 WWUS74 KMRX 011445 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1045 AM EDT Thu Nov 1 2018 ...Windy Conditions in the Higher Elevations Today... .A fast moving cold front will move across the area today producing strong and gusty southwesterly winds. Southwest winds will increase to 15 to 30 mph with gusts over 40 mph over the higher elevations and adjacent foothills. The winds will subside this evening into tonight. TNZ018-041-043-045-047-072-074-087-012300- /O.CON.KMRX.WI.Y.0019.000000T0000Z-181102T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1045 AM EDT Thu Nov 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...South 15 to 30 mph with gusts over 40 mph. * TIMING...Today and tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
620 WWUS74 KMRX 011909 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 309 PM EDT Thu Nov 1 2018 ...Windy Conditions in the Higher Elevations... .A fast moving cold front will move across the area today producing strong and gusty southwesterly winds. South winds 15 to 30 mph with gusts over 40 mph over the higher elevations and adjacent foothills. The winds will subside this evening into tonight. TNZ018-041-043-045-047-072-074-087-020600- /O.CON.KMRX.WI.Y.0019.000000T0000Z-181102T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 309 PM EDT Thu Nov 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...South 15 to 30 mph with gusts over 40 mph. * TIMING...This afternoon and tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
786 WWUS74 KMRX 020549 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 149 AM EDT Fri Nov 2 2018 TNZ018-041-043-045-047-072-074-087-020700- /O.EXP.KMRX.WI.Y.0019.000000T0000Z-181102T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 149 AM EDT Fri Nov 2 2018 ...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Winds have fallen below advisory criteria, so the advisory will be allowed to expire. Wind gusts of 20 to 30 mph will still be possible at times overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 1, 1:37 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 1, 1:37 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Morristown TN 137 AM EDT Thu Nov 1 2018 .AVIATION...A cold front will be approaching the area late in the TAf period as high pressure continues to slowly shift to the east. This will allow for a quiet night as clouds increase and lower and conditions remain VFR. Winds will stay around 3 to 6 KTs overnight then begin to increase on Thursday. By Thursday afternoon...low clouds will move in as a band of showers pushes through. The showers will bring a chance of low clouds and VIS for occasional MVFR conditions. A few thunderstorm are expected with the showers but the chance and coverage of storms is limited and for now will not mention is area TAFs. Also...with the approaching front... expect winds to increase...generating locally breezy or gusty winds during the afternoon. Some improvement is expected by the end of the TAF period...at least near CHA...as the showers begin to pull out of the area. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && ABM
Hazardous weather outlook, Oct 31, 3:24 PM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 324 PM EDT Wed Oct 31 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 324 PM EDT Wed Oct 31 2018 /224 PM CDT Wed Oct 31 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Cold Front will approach the area late Thursday. Ahead of the front, gusty south to southwest winds are expected. The highest winds will be across the mountains and adjacent foothills Thursday. Showers with gusty winds are expected Thursday afternoon and evening. Thunderstorms with periods of heavy rain and gusty winds are possible across the southern TN Valley on Thursday. Another vigorous storm system will move across the Tennessee Valley and southern Appalachians next Tuesday. Strong storms, heavy rainfall, and windy conditions are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:19 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
| Nov 1, 1:50 PM EDT | Tornado Warning | MRX | Bradley, Hamilton | 25 min |
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.